# SDR 99ZZZX2347

- Difficulty date: June 11, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N44AC
- Make and model: Piper PA-31-350
- Aircraft serial: 318052147
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Circuit Breaker
- Part number: 454630
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED THE LANDING GEAR HANDLE WOULD NOT RETURN TO NEUTRAL POSITION AFTER TAKEOFF.  THE LANDING GEAR WAS EXTENDED AND ALL THREE GEAR DOWN INDICATORS CAME ON, BUT THE GEAR HANDLE WOULD SITLL NOT RETURN TO NEUTRAL POSITION.  A PRECAUTIONARY LANDING WAS MADE.  AFTER INSPECTION, IT WAS DETERMINED THE GEAR SAFETY CIRCUIT BREAKER HAD FAILED.  THE CIRCUIT BREAKER WAS CHECKED FOR RESISTANCE IN THE CLOSED POSITION AND FOUND TO BE ABOVE 70,000 OHMS.  THIS CAUSED THE MAIN GEAR DOOR ACTUATOR TO STAY OPEN WHICH INHIBITED THE HANDLE FROM RETURNING TO THE NEUTRAL POSITION.  THE CIRCUIT BREAKER WAS REPLACED.  THE SYSTEM WAS TESTED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
